Georgia, 2013

High Wind in Georgia, April 21, 2013

April 21, 2013 · NWS CHS · 1 event in 1 county or zone

A stalled frontal boundary offshore combined with strong high pressure over the region produced strong winds.

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A stalled frontal boundary offshore combined with strong high pressure over the region produced strong winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 21, 5:36 PM EST, 13 minutes earlier.

Area forecast discussion, Apr 21, 5:36 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT SUN APR 21 2013

.SYNOPSIS...
A STATIONARY FRONT WILL LINGER OFF THE SOUTHEAST COAST THROUGH
MONDAY AS HIGH PRESSURE BUILDS FROM THE NORTH. HIGH PRESSURE WILL
THEN SETTLE OVER THE REGION THROUGH WEDNESDAY. A COLD FRONT WILL
LIKELY MOVE THROUGH LATE THURSDAY OR THURSDAY NIGHT BEFORE
SETTLING JUST SOUTH AND EAST OF THE AREA AS HIGH PRESSURE BUILDS
IN BRIEFLY FROM THE NORTH THROUGH AT LEAST FRIDAY. THE FRONT COULD
THEN MOVE BACK NORTH THROUGH THE AREA OVER THE WEEKEND AHEAD OF AN
APPROACHING STORM SYSTEM FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
BETWEEN A STATIONARY FRONT S/E OF THE REGION AND AN UNSEASONABLY
STRONG WEDGE EXTENDING FROM HIGH PRESSURE CENTERED NE OF THE
REGION...A TIGHT PRESSURE GRADIENT WILL MAINTAIN STRONG NE WINDS
ALONG THE COAST TONIGHT. WILL MAINTAIN ONGOING WIND ADVISORIES FOR
COASTAL COUNTIES FOR THE ONGOING POTENTIAL FOR GUSTS 40-45 MPH.

MEANWHILE...EARLY SUNDAY EVENING...LOW LEVEL CLOUDS HAD OVERSPREAD
MUCH OF THE FORECAST AREA...AND ISOLATED/SCATTERED SHOWERS WILL
FOLLOW ESPECIALLY ACROSS SOUTHERN/COASTAL COUNTIES PER OFFSHORE
RADAR TRENDS AND LATEST GUIDANCE.

LAKE WINDS...A STRONG PRESSURE GRADIENT WILL SUPPORT WINDS OF
15-25 KT ON LAKE MOULTRIE OVERNIGHT. THUS...A LAKE WIND ADVISORY
WILL REMAIN IN EFFECT OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...CLOUDY AND COOL CONDITIONS WILL PERSIST THROUGH EARLY
AFTERNOON AS MOISTURE LINGERS ALONG THE WESTERN EDGE OF LOW PRESSURE
DEEPENING ALONG THE SOUTHEAST COAST AND HIGH PRESSURE WEDGING OVER
LAND. A SLIGHT CHANCE OF RAIN/SHOWERS WILL BE POSSIBLE ON
MONDAY...MAINLY ALONG COASTAL COUNTIES WHERE MOISTURE AND
CONVERGENCE IS GREATEST. WIND GUSTS UP TO 20-25 MPH WILL ALSO BE
POSSIBLE ALONG THE COASTLINE WHERE THE PRESSURE GRADIENT REMAINS
PINCHED BETWEEN THE DEPARTING LOW TO THE NORTHEAST AND HIGH PRESSURE
OVER THE AREA. OVERALL...HIGH TEMPS WILL REMAIN COOL UNDER THE WEDGE
OF HIGH PRESSURE...WITH HIGHS IN THE MID/UPPER 60S OVER SOUTHEAST
SOUTH CAROLINA TO AROUND 70 OVER SOUTHEAST GEORGIA. OVERNIGHT LOWS
SHOULD RANGE IN THE MID 40S INLAND TO MID/UPPER 50S ALONG THE
IMMEDIATE COAST.

LAKE WINDS...STRONG NORTH/NORTHEAST WINDS ARE EXPECTED INTO MONDAY
AS HIGH PRESSURE BUILDS FROM THE NORTH AND TEMPERATURES PROFILES
REMAIN FAVORABLE FOR MIXING OF STRONG LOW-LEVEL WINDS DOWN OVER THE
RELATIVELY WARMER LAKE WATERS. THUS...A LAKE WIND ADVISORY MAY BE
NEEDED MONDAY MORNING INTO MONDAY AFTERNOON.

TUESDAY AND WEDNESDAY...CONDITIONS WILL GRADUALLY WARM AND DRY AS
WEAK MID LVL RIDGING OCCURS FROM THE WEST WHILE SFC HIGH PRESSURE
SLIDES EAST AND THEN OFFSHORE. 1000-850MB THICKNESSES FAVOR HIGH
TEMPS IN THE LOW/MID 70S ON TUESDAY...THEN UPPER 70S TO LOWER 80S
WELL AHEAD OF A COLD FRONT ON WEDNESDAY AS NORTHEAST WINDS BECOME
SOUTH/SOUTHEAST ALONG THE WESTERN EDGE OF SFC HIGH PRESSURE. TEMPS
WILL LIKELY BE WARMEST IN SOUTHEAST GEORGIA. OVERNIGHT LOWS SHOULD
RANGE IN LOW 50S INLAND TO UPPER 50S/LOWER 60S ALONG THE IMMEDIATE
COAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A COLD FRONT WILL BE APPROACHING FROM THE WEST WEDNESDAY NIGHT AND
THEN SHOULD PUSH THROUGH THURSDAY OR THURSDAY NIGHT. DEPENDING ON
THE AMOUNT OF INSTABILITY THERE COULD BE A FEW STRONG STORMS AS BULK
SHEAR LOOKS SUFFICIENT. HIGH PRESSURE THEN LOOKS TO BUILD IN FROM
THE NORTH FRIDAY AND WE KEPT THE FORECAST DRY...ALTHOUGH THERE COULD
BE SOME SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST GEORGIA DEPENDING
ON HOW QUICKLY MOISTURE RETURNS. THERE IS MORE MODEL DISAGREEMENT
FOR THE WEEKEND WITH THE ECMWF SHOWING A MUCH STRONGER/FARTHER SOUTH
UPPER TROUGH AND THUS MORE UNSETTLED WEATHER ACROSS OUR AREA. FOR
NOW HAVE KEPT RAIN CHANCES ON THE LOW SIDE WITH TEMPERATURES
GENERALLY NEAR OR SLIGHTLY BELOW NORMAL.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
NE WINDS WILL CONTINUE TO GUST TO 20-30 KT AT TERMINALS THROUGH
THE 00Z TAF PERIOD.

VFR CONDITIONS WILL DETERIORATE TO MVFR CEILINGS THIS EVENING...AND
FLIGHT RESTRICTIONS WILL LIKELY CONTINUE OVERNIGHT INTO MONDAY
MORNING. THEN...CEILINGS SHOULD LIFT TO VFR LEVEL. ALSO...A FEW
SHOWERS COULD BRUSH KSAV TONIGHT.

EXTENDED AVIATION OUTLOOK...VFR THROUGH WEDNESDAY. FLIGHT
RESTRICTIONS ARE POSSIBLE THURSDAY/THURSDAY NIGHT WITH
SHOWERS/THUNDERSTORMS ALONG A PASSING COLD FRONT.

&&

.MARINE...
A TIGHT SURFACE PRESSURE GRADIENT/MARINE BOUNDARY LAYER MIXING
WILL CONTRIBUTE TO GALES ACROSS ALL COASTAL WATERS TONIGHT...WITH
GUSTS 35-40 KT WITHIN NEARSHORE WATERS AND AS HIGH AS 40-45
KT BEYOND 20 NM. HIGH SEAS WILL RANGE FROM 7-10 FT NEARSHORE
WATERS TO 10-15 FT OFFSHORE WATERS. WAVES IN THE CHARLESTON HARBOR
WILL BE 2-4 FT...HIGHEST NEAR THE HARBOR ENTRANCE. MARINERS ARE
URGED TO REMAIN IN PORT...INCLUDING THE CHARLESTON HARBOR.

MONDAY THROUGH FRIDAY...DANGEROUS MARINE CONDITIONS WILL PERSIST
INTO MONDAY AS A PINCHED PRESSURE GRADIENT REMAINS OVER THE WATERS
BETWEEN A DEEPENING SFC LOW OFF THE SOUTHEAST COAST AND HIGH
PRESSURE INLAND. COLD AIR ADVECTION FROM THE NORTH/NORTHWEST ALONG
WITH 40-45 KT 1000 MB GEOSTROPHIC WINDS SUGGEST GALE FORCE WIND
GUSTS BETWEEN 35-40 KT OVER THE WATERS INTO EARLY MONDAY AFTERNOON
BEFORE CONDITIONS GRADUALLY IMPROVE AS THE SFC LOW SHIFTS NORTHEAST
AND AWAY FROM THE REGION. GALE WARNINGS WILL THEREFORE REMAIN IN
EFFECT FOR ALL WATERS UNTIL EARLY AFTERNOON MONDAY. SEAS SHOULD PEAK
BETWEEN 8-11 FT...HIGHEST BEYOND 10 NM FROM THE COAST. ALTHOUGH
CONDITIONS WILL LIKELY IMPROVE MONDAY AFTERNOON...SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED FOR ALL WATERS INTO TUESDAY
MORNING...WITH THE OUTER GEORGIA WATERS MEETING CRITERIA INTO
TUESDAY AFTERNOON. CONDITIONS SHOULD THEN IMPROVE AND REMAIN WELL
BELOW SMALL CRAFT ADVISORY LEVELS INTO THURSDAY BEFORE A COLD F

HIGH SURF...WEBCAM AND LIFEGUARD REPORTS INDICATE DANGEROUS
CONDITIONS ARE OCCURRING IN THE SURF ZONE THIS AFTERNOON. HAVE
ALREADY RECEIVED SEVERAL REPORTS OF BREAKERS AROUND 5 FT AND WITH
SEA EXPECTED TO BUILD EVEN MORE OVERNIGHT...EXPECT BREAKERS OF 5-7
FT TO OCCUR WITH OCCASIONAL HIGHER SETS. BEACH EROSION...SOME
SIGNIFICANT...IS ALSO LIKELY...ESPECIALLY ALONG EAST AND NORTHEAST
FACING BEACHES. A HIGH SURF ADVISORY WILL REMAIN IN EFFECT THROUGH
NOON MONDAY.

RIP CURRENTS...THE COMBINATION OF INCREASING WINDS ALONG THE
BEACHES AND BUILDING SURF WILL SUPPORT A HIGH RISK FOR RIP
CURRENTS ALONG THE BEACHES THROUGH MONDAY.

&&

.TIDES/COASTAL FLOODING...
TIDES WILL REMAIN HIGHER THAN PREDICTED/NORMAL THROUGH AT LEAST
THE FIRST PART OF THE WEEK GIVEN THE STRONG NORTH/NORTHEAST
WINDS...THEN LATER IN THE WEEK GIVEN THE FULL MOON AND LUNAR
PERIGEE. THERE IS A SMALL CHANCE THAT SHALLOW COASTAL FLOODING
COULD OCCUR WITH THE HIGHER OF THE DAILY HIGH TIDES AND THUS
COASTAL FLOOD ADVISORIES ARE POSSIBLE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS THROUGH MONDAY EVENING FOR GAZ117-
     119-139-141.
     HIGH SURF ADVISORY UNTIL NOON EDT MONDAY FOR GAZ117-119-139-
     141.
     WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR GAZ117-119-139-141.
SC...HIGH RISK FOR RIP CURRENTS THROUGH MONDAY EVENING FOR
     SCZ048>051.
     HIGH SURF ADVISORY UNTIL NOON EDT MONDAY FOR SCZ048>051.
     WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR SCZ048>052.
     LAKE WIND ADVISORY UNTIL NOON EDT MONDAY FOR SCZ045.
MARINE...GALE WARNING UNTIL NOON EDT MONDAY FOR AMZ350-352-354.
     GALE WARNING UNTIL 2 PM EDT MONDAY FOR AMZ374.
     GALE WARNING UNTIL 6 AM EDT MONDAY FOR AMZ330.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...DPB
LONG TERM...RJB
AVIATION...SPR
MARINE...SPR/DPB/ST
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 21, 2:04 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT SUN APR 21 2013

GAZ117-119-139-141-SCZ048>051-221915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
304 PM EDT SUN APR 21 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-221915-
INLAND BERKELEY-
304 PM EDT SUN APR 21 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EDT MONDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-221915-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
304 PM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ052-221915-
TIDAL BERKELEY-
304 PM EDT SUN APR 21 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-352-354-221915-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
304 PM EDT SUN APR 21 2013

...GALE WARNING IN EFFECT UNTIL NOON EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-221915-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
304 PM EDT SUN APR 21 2013

...GALE WARNING IN EFFECT UNTIL 2 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-221915-
CHARLESTON HARBOR-
304 PM EDT SUN APR 21 2013

...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Apr 21, 12:29 PM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT SUN APR 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HIGH SURF        ISLE OF PALMS           32.79N  79.80W
04/21/2013                   CHARLESTON         SC   LIFEGUARD

            DANGEROUS SURF BEING REPORTED AT ISLE OF PALMS COUNTY
            PARK. BREAKERS ARE AVERAGING AROUND 5 FT AND BUILDING.

&&

EVENT NUMBER CHS1300204
Local storm report, Apr 21, 12:33 PM EST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EDT SUN APR 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HIGH SURF        FOLLY BEACH             32.66N  79.92W
04/21/2013                   CHARLESTON         SC   LIFEGUARD

            VERY STRONG LONGSHORE CURRENT BEING REPORTED. OCEAN
            EXTREMELY CHOPPY AND DANGEROUS. SURF BREAKERS ARE
            AVERAGING 5 FT AND RISING.

&&

EVENT NUMBER CHS1300205
Local storm report, Apr 21, 12:38 PM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT SUN APR 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     NON-TSTM WND GST 1 ESE ISLE OF PALMS     32.78N  79.79W
04/21/2013  M47 MPH          CHARLESTON         SC   MESONET

            WEATHERFLOW SENSOR ON THE ISLE OF PALMS PIER REPORTED A
            WIND GUST OF 47 MPH.

&&

EVENT NUMBER CHS1300206
Local storm report, Apr 21, 1:18 PM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SUN APR 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     NON-TSTM WND GST 3 NE FOLLY BEACH        32.69N  79.89W
04/21/2013  M41 MPH          CHARLESTON         SC   C-MAN STATION

&&

EVENT NUMBER CHS1300207
Local storm report, Apr 21, 2:21 PM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN APR 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     NON-TSTM WND GST 1 N TYBEE ISLAND        32.02N  80.85W
04/21/2013  M40 MPH          CHATHAM            GA   MESONET

            THE WEATHERFLOW SENSOR ON NORTH TYBEE ISLAND REPORTED A
            WIND GUST OF 40 MPH.

&&

EVENT NUMBER CHS1300208
Local storm report, Apr 21, 3:07 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT SUN APR 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND DMG 1 ESE JAMES ISLAND COUN 32.73N  79.98W
04/21/2013                   CHARLESTON         SC   LAW ENFORCEMENT

            TREE DOWN AT RIVERLAND DRIVE AND CAMP ROAD.

&&

EVENT NUMBER CHS1300209

VB

Event by event

1 high wind. Local standard time, as filed.

High Wind, Coastal Chatham

When
April 21, 5:49 PM EST to 6:49 PM EST
Where
Coastal Chatham forecast zone
Measured
43 kt (49 mph) estimated sustained
Property damage
$10,000
Reported by
Mesonet

Broadcast Media reported power outages due to numerous power lines down.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446570.